Alert archive / North Carolina / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Newport/Morehead City, NC

January 25, 20148 counties in North Carolina

NWS Newport/Morehead City, NC issued this red flag warning at Jan 25, 2014, 4:33 AM EST for 8 counties in North Carolina. It took effect at Jan 25, 2014, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 4:33 AM EST (09:33 UTC)
In effect from
Jan 25, 2014, 11:00 AM EST
Expired
Jan 25, 2014, 6:00 PM EST
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 83 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS82 KMHX 250933
RFWMHX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 AM EST SAT JAN 25 2014

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR MUCH OF EASTERN NORTH CAROLINA...

.A DRY COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY PRODUCING
GUSTY SOUTHWEST WINDS ACROSS EASTERN NORTH CAROLINA. THE WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS TO PRODUCE A THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ALONG AND WEST OF THE HIGHWAY
17 CORRIDOR FROM LATE MORNING THROUGH AFTERNOON.

NCZ029-044-079-090-091-251745-
/O.UPG.KMHX.FW.A.0001.140125T1600Z-140125T2300Z/
/O.NEW.KMHX.FW.W.0001.140125T1600Z-140125T2300Z/
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
433 AM EST SAT JAN 25 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE
COASTAL PLAIN COUNTIES...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...COASTAL PLAIN FROM DUPLIN TO MARTIN COUNTIES.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE MORNING THROUGH AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* TEMPERATURES...LOWER 40S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NCZ045-080-092-093-098-251745-
/O.NEW.KMHX.FW.W.0001.140125T1600Z-140125T2300Z/
WASHINGTON-BEAUFORT-JONES-CRAVEN-ONSLOW-
433 AM EST SAT JAN 25 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN
NORTH CAROLINA COUNTIES ALONG AND WEST OF THE HIGHWAY 17 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING.

* AFFECTED AREA...COUNTIES ALONG AND WEST OF THE HIGHWAY 17
  CORRIDOR INCLUDING WASHINGTON COUNTY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE MORNING THROUGH AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* TEMPERATURES...IN THE LOWER 40S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
263 
WWUS82 KMHX 251028
RFWMHX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 AM EST SAT JAN 25 2014

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR MUCH OF EASTERN NORTH CAROLINA...

.A DRY COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY
PRODUCING GUSTY SOUTHWEST WINDS ACROSS EASTERN NORTH CAROLINA.
THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS
TO PRODUCE A THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ALONG
AND WEST OF THE HIGHWAY 17 CORRIDOR FROM LATE MORNING THROUGH
AFTERNOON.

NCZ029-044-045-079-080-090>093-098-251830-
/O.CON.KMHX.FW.W.0001.140125T1600Z-140125T2300Z/
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
ONSLOW-
528 AM EST SAT JAN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR EASTERN NORTH CAROLINA COUNTIES ALONG AND WEST OF THE HIGHWAY
17 CORRIDOR...

* AFFECTED AREA...COUNTIES ALONG AND WEST OF THE HIGHWAY 17
  CORRIDOR INCLUDING WASHINGTON COUNTY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE MORNING THROUGH AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...LOWER 40S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
518 
WWUS82 KMHX 251612
RFWMHX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EST SAT JAN 25 2014

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR MUCH OF EASTERN NORTH CAROLINA...

.A DRY COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY
PRODUCING GUSTY SOUTHWEST WINDS ACROSS EASTERN NORTH CAROLINA.
THE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS
TO PRODUCE A THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ALONG
AND WEST OF THE HIGHWAY 17 CORRIDOR THROUGH THIS AFTERNOON.

NCZ029-044-045-079-080-090>093-098-252300-
/O.CON.KMHX.FW.W.0001.000000T0000Z-140125T2300Z/
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
ONSLOW-
1112 AM EST SAT JAN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN NORTH
CAROLINA COUNTIES ALONG AND WEST OF THE HIGHWAY 17 CORRIDOR...

* AFFECTED AREA...COUNTIES ALONG AND WEST OF THE HIGHWAY 17
  CORRIDOR INCLUDING WASHINGTON COUNTY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE MORNING THROUGH AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...LOWER 40S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Jan 25, 4:27 AM EST, 6 minutes earlier.

Area forecast discussion, Jan 25, 4:27 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 AM EST SAT JAN 25 2014

.SYNOPSIS...
A DRY COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE THROUGH
TONIGHT. HIGH PRESSURE BRIEFLY BUILDS IN SUNDAY. YET ANOTHER COLD
FRONT WILL PUSH THROUGH MONDAY WITH LOW PRESSURE DEVELOPING
OFFSHORE TUESDAY INTO WEDNESDAY. HIGH PRESSURE RETURNS OVER THE
AREA ON THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 4 AM SATURDAY...A LONGWAVE UPPER TROUGH PERSISTS ACROSS
EASTERN NORTH AMERICA WITH ANOTHER STRONG NORTHERN JET DIVING
SOUTH OUT OF THE CANADIAN PLAINS...WHICH WILL PUSH A ROBUST
SHORTWAVE TROUGH THE AREA TONIGHT. SFC HIGH PRES REMAINS CENTERED
OVER THE SOUTHERN COASTAL SECTIONS THIS MORNING BUT WILL CONTINUE
TO BE PUSHED SOUTH TODAY AS ANOTHER STRONG COLD FRONT APPROACHES
FROM THE NW.

WINDS HAVE SHIFTED TO SW AND WILL RAPIDLY INCREASE LATER THIS
MORNING AS GRADIENTS TIGHTEN AND LOW LEVEL MIXING RAMPS UP. WINDS
EXPECTED AROUND 15-25 MPH WITH GUSTS UP TO 35 MPH INLAND AND 25-35
MPH WITH GUSTS UP TO 45 MPH ALONG THE COAST FROM LATE THIS MORNING
THROUGH MUCH OF TONIGHT. THE STRONG WINDS WILL PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS INLAND WHERE HUMIDITY VALUES WILL BE LOWER
(SEE FIRE WEATHER SECTION BELOW)...AND WILL APPROACH WIND ADVISORY
CRITERIA ALONG THE OUTER BANKS AND PARTS OF DOWNEAST CARTERET
COUNTY...AND HAVE ISSUED A WIND ADVISORY FOR CARTERET AND OBX DARE
AND HYDE COUNTIES. THE STRONG WINDS WILL ALSO PRODUCE INCREASED
WATERS LEVELS ON THE ORDER OF 1 TO 2 FT ALONG SOUNDSIDE OBX THIS
AFTERNOON...GENERALLY FROM RODANTHE NORTH DURING THE DAY TODAY AS
WINDS WILL BE FROM THE SOUTHWEST.

ASIDE FROM THE STRONG WINDS...THE APPROACHING SHORTWAVE AND FRONT
IS ONLY EXPECTED TO PRODUCE MAINLY MID AND HIGH CLOUDS DURING THE
AFTERNOON AND NO PRECIPITATION AS IT WILL BE VERY DRY BELOW 10K FT.
TEMPS REMAIN IN THE TEENS INLAND TO 20S ALONG THE IMMEDIATE COAST
EARLY THIS MORNING WITH WIND CHILL VALUES AROUND 8-15 DEGREES. SW
FLOW WILL BRING DESCENT WAA WITH LOW LEVEL THICKNESSES INCREASING
TO 1300-1320M...WHICH WILL BRING HIGHS TODAY IN THE 40S.

&&

.SHORT TERM /TONIGHT/...
AS OF 4 AM SATURDAY...STRONG SW WINDS TO START THE EVENING WILL
GRADUALLY SHIFT TO W LATE EVENING AND AFTER MIDNIGHT AS THE UPPER
TROUGH AND SFC COLD FRONT PUSHES ACROSS THE REGION. CONTINUE THE
WIND ADVISORY THROUGH THE OVERNIGHT PERIOD. MINOR COASTAL FLOODING
OF 1-2 FT WILL SHIFT MAINLY TO HATTERAS VILLAGE TO RODANTHE
OVERNIGHT AS THE WINDS SHIFT TO W. WINDS BEGIN TO DIMINISH LATE
TONIGHT AS HIGH PRES BUILDS IN FROM THE W.

MID AND HIGH CLOUDS ACROSS THE AREA IN THE EVENING WILL QUICKLY
PUSH OFFSHORE BRINGING MAINLY CLEAR SKIES AFTER MIDNIGHT. CAA
BRINGS FALLING TEMPS AND EXPECT LOWS IN THE MID 20S INLAND TO
AROUND 30 ALONG THE COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 315 AM SATURDAY...BELOW TO WELL BELOW NORMAL TEMPERATURES ARE
EXPECTED TO CONTINUE ACROSS EASTERN NC THROUGH THE PERIOD AS A
HIGHLY AMPLIFIED UPPER TROUGH PERSISTS ACROSS THE EASTERN US.
ANOTHER DRY COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY
REINFORCING THE COLD AIR BUT WILL HAVE LIMITED MOISTURE AND LITTLE
TO NO PRECIPITATION ASSOCIATED WITH IT. AHEAD OF MONDAYS FRONT
MODERATE SOUTHWESTERLY FLOW WILL HELP TO BOOST TEMPERATURES WELL
INTO THE 50S AND THIS WILL LIKELY BE THE WARMEST DAY OF THE UPCOMING
WEEK. ANOTHER BLAST OF ARCTIC AIR WILL BEGIN TO OVERSPREAD EASTERN
NC MON NIGHT CONTINUING THROUGH WEDNESDAY WITH TEMPERATURES WELL
BELOW NORMAL EXPECTED. THE MAIN CONCERN DURING THIS PERIOD OF VERY
COLD WEATHER CENTERS ON THE EXPECTED DEVELOPMENT OF A FRONTAL WAVE
OVER THE WESTERN ATLANTIC IN THE TUESDAY/WEDNESDAY TIME FRAME.
ALTHOUGH THERE HAS BEEN BETTER RUN TO RUN CONSISTENCY WITH THE
MODELS (ESPECIALLY THE GFS) THERE STILL REMAIN SIGNIFICANT
DIFFERENCES AMONG THE MODELS WITH THE GFS/UKMET FURTHER OFFSHORE AND
THUS DRY AND THE CMC/ECMWF FURTHER WEST WITH A POTENTIAL FOR A
SIGNIFICANT SNOWFALL ACROSS EASTERN NC TUESDAY NIGHT INTO WEDNESDAY.
SINCE THE ECMWF ENSEMBLE MEANS HAVE BEEN THE MOST CONSISTENT WITH
THIS SYSTEM OVER THE PAST SEVERAL DAYS THE FORECAST WILL BE SIDING
WITH THE MORE WESTWARD SOLUTIONS AND WILL CONTINUE TO FORECAST A
CHANCE OF SNOW, HOWEVER, THERE STILL REMAINS UNCERTAINTY SO
RESIDENTS ARE ADVISED TO CONTINUE TO MONITOR THE FORECAST CLOSELY
OVER THE NEXT COUPLE OF DAYS.

HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA WITH CLEARING
THURSDAY THROUGH THE END OF THE WEEK. OVERNIGHT LOWS WILL REMAIN
VERY COLD THROUGH FRIDAY WITH SOMEWHAT WARMER BUT STILL BELOW NORMAL
TEMPERATURES IN THE UPPER 40S EXPECTED FRIDAY WITH A WESTERLY LOW
LEVEL FLOW.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 06Z SATURDAY/...
AS OF 115 AM SAT...PRED VFR CONDITIONS WILL CONTINUE THROUGH THE
TAF PERIOD. ANOTHER STRONG COLD FRONT WILL APPROACH RTES TODAY
WITH STRONG SW WINDS QUICKLY RAMPING UP AFTER SUNRISE BRINGING
SUSTAINED WINDS AROUND 15-20 KT AND GUSTS 25-30 KT FROM MID
MORNING THROUGH THIS EVENING...BUT STRONGEST THROUGH THE
AFTERNOON. THIS WILL LIKELY BRING CROSSWIND IMPACT TO EWN RUNWAY
14R/32L. MID AND HIGH CLOUDS WILL MOVE ACROSS RTES THIS AFTERNOON
AHEAD OF A STRONG MID LEVEL SHORTWAVE PIVOTING ACROSS THE REGION
BUT CIGS EXPECTED TO REMAIN AOA 10K FT. COULD SEE A BRIEF PERIOD
OF CIGS TO AROUND 6K FT THIS EVENING JUST AHEAD OF THE FRONT. NO
PRECIP IS EXPECTED WITH THE SUB-CLOUD LAYER REMAINING VERY DRY.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...EXPECT THAT VFR CONDITIONS WILL PREVAIL THRU
MUCH OF THE EXTENDED FORECAST PERIOD. ANOTHER DRY COLD FRONTS WILL
MOVE THRU THE AREA LATE MONDAY. CLOUDS WILL INCREASE AHEAD OF THE
FRONT BUT EXPECT CIGS TO REMAIN ABOVE 3K FT WITH LITTLE IF ANY
PRECIPITATION. LOW CLOUDS WILL OVERSPREAD THE AREA AS ONSHORE FLOW
INCREASES AHEAD OF LOW PRESSURE DEVELOPING OFF THE SE COAST TUESDAY
WITH SUB-VFR CONDITIONS POSSIBLE LATE IN THE DAY AND ESPECIALLY
TUESDAY NIGHT INTO WEDNESDAY WHEN WINTRY PRECIPITATION WILL BE
POSSIBLE AT THE TAF SITES.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 4 AM SATURDAY...SFC HIGH PRES CENTERED OVER THE SOUTHERN
COASTAL WATERS EARLY THIS MORNING. WINDS CONTINUE TO SHIFT TO SW
AS HIGH PRES IS SHUNTED SWD AND ARE INCREASING TO 10-15 KT MOST
WATERS. SEAS REMAIN AROUND 2-4 FT. WINDS AND SEAS WILL RAPIDLY
INCREASE THIS MORNING AS GRADIENTS TIGHTEN AHEAD OF ANOTHER STRONG
BUT DRY ARCTIC FRONT THAT IS APPROACHING FROM NW AND ARE
EXPECTED TO REACH GALE FORCE AROUND MID DAY. CONTINUE THE GALE
WARNING FROM LATE THIS MORNING THROUGH TONIGHT FOR ALL WATERS WITH
WINDS 25 TO 35 KT EXPECTED. COULD BE MARGINAL FOR THE ALBEMARLE
SOUND WITH SW FLOW OVER COLDER WATERS BUT STILL LIKELY TO SEE FREQ
GUSTS TO 35 KT ON EASTERN PORTIONS. THE FRONT WILL PUSH ACROSS THE
WATERS THIS EVENING WITH WINDS SHIFTING TO W AND BEGINNING TO
DIMINISH LATE TONIGHT. NWPS AND WW3 IN DECENT AGREEMENT BUILDING
SEAS TO 8-12 FT OUTER PORTIONS BY THIS EVENING. SEAS PEAK AROUND
MIDNIGHT...THEN GRADUALLY SUBSIDE LATE TONIGHT WITH STRONG
OFFSHORE FLOW CONTINUING.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...MARINERS CAN EXPECT UNSETTLED CONDITIONS ON
THE WATERS THROUGH MOST OF THE PERIOD WITH SMALL CRAFT ADVISORY
CONDITIONS EXPECTED SUNDAY MORNING AND AGAIN MONDAY NIGHT THROUGH
WEDNESDAY. WINDS WILL BEGIN TO DIMINISH SUNDAY AFTERNOON AS HIGH
PRESSURE BRIEFLY BUILDS OVER THE WATERS WITH NW FLOW 20-25 KT
BRIEFLY BECOMING WESTERLY AROUND 10 KT THEN BACKING TO SOUTHWEST AND
INCREASING TO 15 TO 20 KT BY SUNDAY EVENING. MODERATE SW FLOW/AROUND
20 KT/ WILL CONTINUE INTO MONDAY WHILE BECOMING WESTERLY MONDAY
AFTERNOON AS A STRONG COLD FRONT BEGINS TO MOVE THROUGH THE WATERS.
WINDS WILL SHIFT TO NW AROUND 25 KT BEHIND THE FRONT MONDAY NIGHT
AND TUESDAY. THE FORECAST TUESDAY NIGHT AND WEDNESDAY WILL DEPEND ON
THE TRACK/INTENSITY/AND TIMING OF A FRONTAL WAVE FORECAST TO MOVE
NORTH THROUGH THE OFFSHORE WATERS. DUE TO THIS UNCERTAINTY USED A
BLEND OF THE GFS/ECMWF AND WILL FORECAST MODERATE NORTHERLY FLOW
/AROUND 20 KT/ FOR THIS PERIOD.

5-7 FT SEAS EARLY SUNDAY WILL SUBSIDE TO 3-5 FT IN THE AFTERNOON
CONTINUING THROUGH MONDAY. SEAS WILL THEN INCREASE TO 7-9 FT IN THE
STRONGER NORTHERLY POST FRONTAL FLOW MONDAY NIGHT AND TUESDAY. WILL
FORECAST 5-7 FT SEAS WEDNESDAY USING THE BLENDED GFS/ECMWF WIND
FIELDS. THE FORECAST WAVES MONDAY NIGHT THROUGH WEDNESDAY ARE
GENERALLY 2 FT HIGHER THAN THE WAVE WATCH MODEL AND ARE BASED ON THE
HIGHER RESOLUTION SWAN WAVE MODEL.

&&

.FIRE WEATHER...
AS OF 4 AM SATURDAY...PER COORD WITH SURROUNDING OFFICES AND
NCFS...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING. ALSO EXPANDED THE AREA TO INCLUDE ALL COUNTIES ALONG AND
WEST OF THE HIGHWAY 17 CORRIDOR INCLUDING WASHINGTON COUNTIES.
SOUTHWEST WINDS AROUND 15-20 MPH WITH GUSTS TO 35 MPH WILL BE
POSSIBLE AS DEWPOINTS DROP TO AROUND 25-30%. RH MAY MARGINALLY
MEET CRITERIA BUT WITH THE GUSTY WINDS...FIRE DANGER FORECAST
SHOWING POCKETS OF HIGH AND VERY LOW DEWPOINTS AIDING TO THE
DRYING OF FINE FUELS FELT IT WAS PRUDENT TO INCLUDE MOST AREAS OF
EASTERN NORTH CAROLINA AWAY FROM THE COAST.

&&

.CLIMATE...
RECORD LOW MIN TEMPS FOR JANUARY 25TH:

CAPE HATTERAS      22    2003
MANTEO             20    2005
OCRACOKE	   18	 2003
NEW BERN           11	 2003
WILLIAMSTON        16	 1963
KINSTON 7SE	   12	 2003
GREENVILLE	   14	 1935
BAYBORO		   7	 2003
MOREHEAD CITY	   10	 2003
WARSAW 5E	   11	 2003

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR NCZ029-044-045-079-080-090>093-098.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM EST SUNDAY FOR
     NCZ095-103-104.
MARINE...GALE WARNING FROM 10 AM THIS MORNING TO 5 AM EST SUNDAY FOR
     AMZ130-135-150.
     GALE WARNING FROM 10 AM THIS MORNING TO 7 AM EST SUNDAY FOR
     AMZ152-154.
     GALE WARNING FROM 10 AM THIS MORNING TO 3 AM EST SUNDAY FOR
     AMZ156-158.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...JME
AVIATION...JME/SK
MARINE...JME/SK
FIRE WEATHER...SK
CLIMATE...TL
Hazardous weather outlook, Jan 24, 4:44 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 PM EST FRI JAN 24 2014

NCZ045>047-080-081-092>095-098-103-104-252145-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-
PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
444 PM EST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIND CHILL VALUES WILL BE THE TEENS THIS EVENING...THEN FALLING
BACK TO THE SINGLE DIGITS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS AND LOW RH MAY PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON.

ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION TUESDAY INTO
WEDNESDAY.

AN AREA OF LOW PRESSURE LIFTING OFF THE COAST MAY BRING WINTER
PRECIPITATION TO PORTIONS OF EASTERN NORTH CAROLINA FOR THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090-091-252145-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
444 PM EST FRI JAN 24 2014

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIND CHILL VALUES WILL BE IN THE TEENS THIS EVENING...THEN
FALLING BACK TO THE SINGLE DIGITS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

GUSTY WINDS AND LOW RH WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON.

ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION TUESDAY INTO
WEDNESDAY.

AN AREA OF LOW PRESSURE LIFTING OFF THE COAST MAY BRING WINTER
PRECIPITATION TO PORTIONS OF EASTERN NORTH CAROLINA FOR THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:12 PM ESTGale WarningMHX33 hr
Jan 25, 4:57 AM ESTWind AdvisoryMHX20 hr

Nearby

Red Flag Warnings in North Carolina, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.